Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 287, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2011, 7:09 PM EDT for 5 counties in North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 7:09 PM EDT (23:09 UTC)
- Expired
- Jun 11, 2011, 7:51 PM EDT
- In force
- 42 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 7:15 PM EDT | TSTM WND DMG | Glendale Springs, NC | PART OF ROOF ON BACKSIDE OF MOBILE HOME BLOWN OFF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WUUS51 KRNK 112309 SVRRNK NCC005-009-171-189-193-120030- /O.NEW.KRNK.SV.W.0287.110611T2309Z-110612T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 709 PM EDT SAT JUN 11 2011 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA SOUTHEASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA CENTRAL WATAUGA COUNTY IN NORTHWEST NORTH CAROLINA NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 830 PM EDT. * AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLENDALE SPRINGS...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... MC GRADY... ABSHERS... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT... 1...8 6 6...2 1 5...4 3 2 4. && LAT...LON 3653 8081 3619 8127 3627 8171 3657 8126 TIME...MOT...LOC 2310Z 283DEG 11KT 3637 8133 $$
3 follow-up statements
529
WWUS51 KRNK 112329
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
729 PM EDT SAT JUN 11 2011
NCC189-112339-
/O.CAN.KRNK.SV.W.0287.000000T0000Z-110612T0030Z/
WATAUGA NC-
729 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WATAUGA COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3623 8148 3629 8158 3656 8114 3653 8081
3619 8127
TIME...MOT...LOC 2329Z 283DEG 11KT 3634 8127
$$
NCC005-009-171-193-120030-
/O.CON.KRNK.SV.W.0287.000000T0000Z-110612T0030Z/
ALLEGHANY NC-ASHE NC-SURRY NC-WILKES NC-
729 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR ALLEGHANY...SOUTHEASTERN ASHE...NORTHWESTERN SURRY AND
NORTHWESTERN WILKES COUNTIES...
AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MC GRADY...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
LAUREL SPRINGS...
MC GRADY...
HALLS MILLS...
DOUGHTON PARK...
ABSHERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3623 8148 3629 8158 3656 8114 3653 8081
3619 8127
TIME...MOT...LOC 2329Z 283DEG 11KT 3634 8127
$$895
WWUS51 KRNK 112341
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
741 PM EDT SAT JUN 11 2011
NCC171-112352-
/O.CAN.KRNK.SV.W.0287.000000T0000Z-110612T0030Z/
SURRY NC-
741 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SURRY COUNTY IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3623 8147 3627 8152 3647 8113 3642 8095
3619 8127
TIME...MOT...LOC 2342Z 291DEG 14KT 3638 8107 3622 8127
$$
NCC005-009-193-120030-
/O.CON.KRNK.SV.W.0287.000000T0000Z-110612T0030Z/
ALLEGHANY NC-ASHE NC-WILKES NC-
741 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR SOUTHEASTERN ALLEGHANY...SOUTHEASTERN ASHE AND NORTHWESTERN
WILKES COUNTIES...
AT 737 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH
DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ABSHERS TO WILBAR...
OR ALONG A LINE EXTENDING FROM TRAPHILL TO WILBAR...MOVING EAST AT 15
MPH.
LOCATIONS IMPACTED INCLUDE...
ABSHERS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3623 8147 3627 8152 3647 8113 3642 8095
3619 8127
TIME...MOT...LOC 2342Z 291DEG 14KT 3638 8107 3622 8127
$$695
WWUS51 KRNK 112351
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
751 PM EDT SAT JUN 11 2011
NCC005-009-193-120001-
/O.CAN.KRNK.SV.W.0287.000000T0000Z-110612T0030Z/
ALLEGHANY NC-ASHE NC-WILKES NC-
751 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEGHANY...
SOUTHEASTERN ASHE AND NORTHWESTERN WILKES COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3623 8147 3627 8152 3647 8113 3642 8095
3619 8127
TIME...MOT...LOC 2351Z 291DEG 14KT 3637 8103 3621 8123
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 6:46 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 11, 6:46 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 646 PM EDT SAT JUN 11 2011 .SYNOPSIS... A COLD FRONT WILL TRACK FROM THE OHIO VALLEY INTO THE AREA BY SUNDAY AFTERNOON. HIGH PRESSURE WILL SHIFT EAST ACROSS THE GREAT LAKES INTO THE MID ATLANTIC AND NORTHEAST SUNDAY INTO MONDAY WITH DRIER AIR ARRIVING EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... BROKEN LINE OF THUNDERSTORMS HAD JUST EXITED THE EASTERN COUNTY WARNING AREA. RADAR CONTINUED TO SHOW SCATTERED THUNDERSTORMS FROM GRAYSON COUNTY INTO THE NORTHWEST NORTH CAROLINA MOUNTAINS. ANOTHER CLUSTER OF STORMS MOVING EAST OUT OF KENTUCKY IS EXPECTED TO REACH THE SOUTHWEST COUNTY WARNING AREA BY 8PM. SOME STORMS WILL WEAKEN WITH THE LOSS OF HEATING AFTER SUNSET BUT COVERAGE WILL STILL BE ISOLATED TO SCATTERED OVERNIGHT. THE SFC FRONT ACROSS THIS AFTN WAS ACROSS THE OHIO VALLEY INTO MID MISSISSIPPI VALLEY. THIS FRONT WILL SHIFT SEWD TOWARD THE AREA LATE TONIGHT INTO SUNDAY. OUTSIDE OF THE STORMS WILL SEE PARTLY TO MOSTLY CLOUDY CONDITIONS TONIGHT WHICH SHOULD HOLD TEMPS UP IN THE 60S FOR LOWS....ESPECIALLY SINCE THE SURFACE DEW POINTS WILL BE IN THE 60S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... SUNDAY...LEANING TOWARD A GFS/ECMWF BLEND WILL SEE THE FRONT SLIDE ACROSS THE CWA AND BE EAST OF US BY SUNDAY EVENING. THE FRONT SHOULD FOCUS ANOTHER ROUND OF SHOWERS AND STORMS ALONG/AHEAD OF IT IN THE MORNING OVER THE MTNS AND EAST OF THE BLUE RIDGE IN THE AFTN BEFORE DRIER/STABLE AIR ARRIVE. WITH SHOWERS AND STORMS AROUND MIXED IN WITH SOME SUNSHINE...WENT WITH A LITTLE COOLER ON HIGHS THAN MAV MOS...WITH LOWER 80S MTNS TO NEAR 90 OUT EAST. A CHANGE IN AIR MASS WILL BE NOTICED SUNDAY NIGHT INTO TUESDAY AS THE FRONT STAYS SOUTHEAST OF US. LOOK FOR HIGH PRESSURE TO NOSE SWD INTO THE AREA THIS PERIOD WITH LESS HUMID AIR. SHOULD SEE LOWS BY TUESDAY MORNING IN THE 40S IN THE MTNS...WITH 50S IN THE PIEDMONT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE AT THE SFC WILL BE OVER THE NE TUE NIGHT-WED WITH A TROF OFF THE EAST COAST. THIS WILL BE PROVIDING SOME COOLER WEATHER EARLY IN THE PERIOD. 00Z ECWMF/06Z GFS SEEM OUT OF PHASE MOST OF THIS PERIOD...BUT SHOW A STRONGER SHORTWAVE PUSHING INTO THE OHIO VALLEY BY 12Z/8AM THURSDAY. A FRONTAL BOUNDARY WILL BE PROGRESSING INTO THE OHIO VALLEY SOUTH INTO THE TENNESSEE VALLEY BY THIS TIME INCREASING THE CHANCES OF RAIN...WITH SFC HIGH OFF THE EAST COAST RETURNING THE FLOW AROUND TO THE SOUTHEAST AND SOUTH. UPPER LEVEL 5H PATTERN STAYS FASTER THIS PERIOD AND FLATTER SO TEMPS SHOULD BE ABOUT OR JUST BELOW NORMAL EARLY THEN AT OR ABOVE NORMAL BY SAT. THIS FRONT IS FORECAST BY HPC TO SHIFT EAST ACROSS THE FORECAST AREA THU NIGHT INTO FRIDAY THEN STALL JUST SOUTH OF THE CWA SAT. THIS LINES UP WITH A BLEND OF THE GFS/ECMWF AS THE GFS KEEPS THE FRONT ACROSS THE OHIO VALLEY/MID ATLANTIC WHILE THE ECMWF DROPS IT SOUTH. WITH THIS IN MIND WILL HOLD ONTO POPS FROM WED LATE AFTN THRU SAT WITH BEST CHANCE THU-FRI. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... KBCB AWOS IS NOT TRANSMITTING DUE TO A LIGHTNING STRIKE THURSDAY EVENING. WILL USE AMEND NOT SKED IN THE TAF UNTIL COMMS IS RE- ESTABLISHED. ISOLATED TO SCATTERED THUNDERSTORMS AREA EXPECTED ALONG AND AHEAD OF A COLD FRONT TONIGHT AND SUNDAY. THROUGH 15Z ON SUNDAY WILL ONLY INCLUDE THUNDER AND CB IN THE TAF IF RADAR TRENDS INDICATE IMMINENT IMPACT ON THE AIRPORTS. AFTER 15Z SUNDAY EXPECT MORE WIDESPREAD COVERAGE AS THE FRONT GOES THROUGH SO TAFS WILL INCLUDE A FEW HOURS OF MVFR TO IFR CONDITIONS WITH THUNDER...HEAVY RAIN...AND GUSTY WINDS. THE FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND TO THE NORTHWEST THEN NORTH FOR SUNDAY NIGHT AND MONDAY ALONG WITH BRINGING IN A LESS HUMID AIR MASS. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO TUESDAY...AND POSSIBLY WEDNESDAY. RETURN FLOW WITH MOISTURE COMING BACK INTO THE REGION FROM THE SOUTHWEST WILL RENEW POTENTIAL FOR AFTERNOON POP UP SHOWERS AND STORMS OVER THE MOUNTAINS BY THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...AMS SHORT TERM...RCS/WP LONG TERM...WP AVIATION...AMS/WP
Hazardous weather outlook, Jun 11, 3:40 AM EDT, 15 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 AM EDT SAT JUN 11 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-120745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 340 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM.
In the hours before
Local storm report, Jun 11, 6:16 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
616 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 4 SSW MEADOWS OF DAN 36.68N 80.45W
06/11/2011 E0.50 INCH PATRICK VA COCORAHS
0243 PM HAIL 1 ESE PIPERS GAP 36.65N 80.81W
06/11/2011 E1.25 INCH CARROLL VA BROADCAST MEDIA
HAIL BROKE WINDOWS OUT. TREE LIMBS ALSO DOWNED.
0304 PM HAIL 2 SW ROCKY MOUNT 36.98N 79.91W
06/11/2011 E0.75 INCH FRANKLIN VA TRAINED SPOTTER
ALSO SMALL LIMBS DOWN.
0438 PM TSTM WND DMG 5 NNW ELKIN 36.33N 80.88W
06/11/2011 WILKES NC LAW ENFORCEMENT
POWER LINES WERE BLOWN DOWN AT THE INTERSECTION OF
PLEASANT RIDGE ROAD AND OLD HIGHWAY 21.
&&
WHPLocal storm report, Jun 11, 6:26 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 5 SSW EDEN 36.44N 79.77W
06/11/2011 ROCKINGHAM NC PUBLIC
A TREE FELL TAKING DOWN POWER LINES.
&&
WHPLocal storm report, Jun 11, 6:27 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM TSTM WND DMG 1 NNE SPRING MILLS 37.25N 78.92W
06/11/2011 CAMPBELL VA LAW ENFORCEMENT
THE CAMPBELL COUNTY SHERIFFS OFFICE REPORTS THAT TWO
TREES WERE BLOWN DOWN ON SPRING MILL ROAD...BLOCKING THE
ROAD. DIME SIZE HAIL ALSO REPORTED AT THAT LOCATION.
&&
16Local storm report, Jun 11, 6:43 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG 5 NE ROCKY MOUNT 37.06N 79.84W
06/11/2011 FRANKLIN VA TRAINED SPOTTER
5-6 TREES BLOWN DOWN.
&&
WHPSpecial weather statement, Jun 11, 6:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT SAT JUN 11 2011
NCZ001-002-018-019-112330-
ALLEGHANY NC-ASHE NC-WATAUGA NC-WILKES NC-
656 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...ASHE...WATAUGA AND
WILKES COUNTIES...
AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF LAUREL SPRINGS...MOVING EAST AT 15 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR LAUREL SPRINGS AROUND 705 PM...TWIN OAKS
AROUND 715 PM...MC GRADY AROUND 720 PM...DOUGHTON PARK AROUND 725 PM
AND ABSHERS AROUND 730 PM.
LAT...LON 3658 8123 3657 8122 3657 8113 3651 8092
3644 8098 3622 8133 3627 8168Local storm report, Jun 11, 7:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
701 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TSTM WND DMG 4 S RONDA 36.16N 80.93W
06/11/2011 WILKES NC 911 CALL CENTER
TREES DOWN ON CLINGMAN ROAD.
0555 PM TSTM WND DMG 3 SSW SWANCREEK 36.15N 80.88W
06/11/2011 WILKES NC 911 CALL CENTER
TREES DOWN NEAR OLD HIGHWAY 60.
0621 PM TSTM WND DMG PLEASANT HILL 36.25N 80.89W
06/11/2011 WILKES NC 911 CALL CENTER
TREES AND POWER LINES DOWN.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:38 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 47 min |
| Jun 11, 1:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 54 min |
| Jun 11, 2:23 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 67 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 57 min |
| Jun 11, 4:10 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 65 min |
| Jun 11, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 37 min |
| Jun 11, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 50 min |
| Jun 11, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Wilkes, Yadkin | 67 min |
| Jun 11, 5:04 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Wilkes, Yadkin | 56 min |
| Jun 11, 5:59 PM EDT | Severe Thunderstorm Warning | RNK | Surry, Wilkes, Yadkin | 48 min |
| Jun 11, 6:56 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.